Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 8, NWS Jacksonville, FL

February 24, 2016Columbia County, Hamilton County, Suwannee County, Florida; 4 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 24, 2016, 5:20 AM EST for Columbia County, Hamilton County, Suwannee County, Florida; 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 5:20 AM EST (10:20 UTC)
Expired
Feb 24, 2016, 6:00 AM EST
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL, Charlton County, GA, Clinch County, GA, Echols County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 18 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 3:58 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

074 
WUUS52 KJAX 241020
SVRJAX
FLC023-047-121-GAC049-065-101-299-241100-
/O.NEW.KJAX.SV.W.0008.160224T1020Z-160224T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN NORTHERN FLORIDA...
  NORTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA...
  NORTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA...
  SOUTHERN WARE COUNTY IN SOUTHEASTERN GEORGIA...
  NORTHWESTERN CHARLTON COUNTY IN SOUTHEASTERN GEORGIA...
  CLINCH COUNTY IN SOUTHEASTERN GEORGIA...
  ECHOLS COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 600 AM EST

* AT 520 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STATENVILLE TO WHITE SPRINGS...MOVING NORTHEAST
  AT 85 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...HOMERVILLE...JENNINGS...WHITE SPRINGS...FARGO...ARGYLE...
  STATENVILLE...SUWANNEE SPRINGS...STEPHEN FOSTER STATE PARK...DU PONT...
  WELLBORN...BELMONT...MAYDAY AND NEEDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3063 8314 3078 8313 3080 8313 3081 8310
      3083 8310 3085 8308 3085 8301 3087 8297
      3119 8297 3119 8287 3090 8211 3058 8243
      3058 8246 3055 8246 3020 8281 3063 8319
TIME...MOT...LOC 1020Z 224DEG 74KT 3068 8311 3033 8279 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS
3 follow-up statements
816 
WWUS52 KJAX 241030
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
530 AM EST WED FEB 24 2016

FLC121-241040-
/O.CAN.KJAX.SV.W.0008.000000T0000Z-160224T1100Z/
SUWANNEE FL-
530 AM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUWANNEE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
      3085 8308 3085 8301 3087 8297 3119 8297
      3119 8287 3090 8211 3058 8243 3058 8246
      3055 8246 3029 8272 3063 8308
TIME...MOT...LOC 1030Z 224DEG 74KT 3079 8299 3044 8267 

$$

FLC023-047-GAC049-065-101-299-241100-
/O.CON.KJAX.SV.W.0008.000000T0000Z-160224T1100Z/
HAMILTON FL-COLUMBIA FL-WARE GA-CHARLTON GA-CLINCH GA-ECHOLS GA-
530 AM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR EASTERN HAMILTON...NORTHERN COLUMBIA...SOUTHERN WARE...
NORTHWESTERN CHARLTON...CLINCH AND ECHOLS COUNTIES...

AT 530 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAYDAY TO NEAR BELMONT...MOVING NORTHEAST AT 85
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...HOMERVILLE...WHITE SPRINGS...FARGO...ARGYLE...STEPHEN FOSTER
STATE PARK...STATENVILLE...DU PONT...BELMONT...NEEDMORE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
      3085 8308 3085 8301 3087 8297 3119 8297
      3119 8287 3090 8211 3058 8243 3058 8246
      3055 8246 3029 8272 3063 8308
TIME...MOT...LOC 1030Z 224DEG 74KT 3079 8299 3044 8267 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS
633 
WWUS52 KJAX 241044
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
544 AM EST WED FEB 24 2016

FLC023-047-241054-
/O.CAN.KJAX.SV.W.0008.000000T0000Z-160224T1100Z/
HAMILTON FL-COLUMBIA FL-
544 AM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON AND NORTHERN
COLUMBIA COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3081 8310 3085 8308 3085 8301 3087 8297
      3119 8297 3119 8286 3090 8211 3058 8243
      3062 8306 3080 8313
TIME...MOT...LOC 1044Z 220DEG 59KT 3080 8294 3059 8263 

$$

GAC049-065-101-299-241100-
/O.CON.KJAX.SV.W.0008.000000T0000Z-160224T1100Z/
WARE GA-CHARLTON GA-CLINCH GA-ECHOLS GA-
544 AM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EST
FOR SOUTHERN WARE...NORTHWESTERN CHARLTON...CLINCH AND ECHOLS
COUNTIES...

AT 544 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAYDAY TO 6 MILES SOUTHEAST OF NEEDMORE...MOVING
NORTHEAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...FARGO...ARGYLE...STEPHEN FOSTER STATE PARK...STATENVILLE...DU
PONT...NEEDMORE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3081 8310 3085 8308 3085 8301 3087 8297
      3119 8297 3119 8286 3090 8211 3058 8243
      3062 8306 3080 8313
TIME...MOT...LOC 1044Z 220DEG 59KT 3080 8294 3059 8263 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

HESS
518 
WWUS52 KJAX 241056
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 AM EST WED FEB 24 2016

GAC049-065-101-299-241105-
/O.EXP.KJAX.SV.W.0008.000000T0000Z-160224T1100Z/
WARE GA-CHARLTON GA-CLINCH GA-ECHOLS GA-
556 AM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARE...NORTHWESTERN
CHARLTON...CLINCH AND ECHOLS COUNTIES WILL EXPIRE AT 600 AM EST...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS OF 45 TO
55 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EST FOR NORTHEASTERN
FLORIDA AND SOUTHEASTERN GEORGIA.

LAT...LON 3081 8310 3085 8308 3085 8301 3087 8297
      3119 8297 3119 8286 3090 8211 3058 8243
      3062 8306 3080 8313
TIME...MOT...LOC 1052Z 224DEG 74KT 3080 8294 3059 8263 

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:54 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 24, 4:54 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
454 AM EST WED FEB 24 2016

...TORNADO WATCH FOR INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY THROUGH 10 AM THIS MORNING...

.CURRENTLY...
EARLY MORNING SURFACE ANALYSIS DEPICTS INTENSIFYING LOW PRESSURE
(991 MILLIBARS) OVER THE TENNESSEE VALLEY...MOVING QUICKLY
NORTHEASTWARD. A TRAILING COLD FRONT EXTENDS SOUTHWARD TO COASTAL
MISSISSIPPI...WITH A WARM FRONT POSITIONED JUST NORTH OF THE
ALTAMAHA/OCMULGEE RIVERS. ALOFT...AN IMPRESSIVE CYCLONE WAS
LOCATED OVER THE TENNESSEE VALLEY...WITH A STRENGTHENING JET
STREAK TO THE SOUTH OF THIS FEATURE ALONG THE NORTHERN GULF COAST.
A BROKEN SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
POSITIONED JUST WEST OF THE OCMULGEE RIVER AND EXTENDING SOUTHWARD
THROUGH THE FLORIDA BIG BEND INTO THE EASTERN GULF OF
MEXICO...AND THIS ACTIVITY IS MOVING RAPIDLY EASTWARD NEAR 50
MPH. AHEAD OF THIS LINE...SOUTHERLY WINDS WERE INCREASING FROM
EAST TO WEST ACROSS OUR REGION. LOWER STRATUS CLOUDS WERE LOCATED
CLOSER TO THE WARM FRONT OVER INLAND SOUTHEAST GA...WITH LOW
CUMULUS BASES ADVANCING EASTWARD INTO THE FAR WESTERN SUWANNEE
VALLEY AS OF 09Z. TEMPERATURES AND DEWPOINTS WERE IN THE 60S
AREA-WIDE.

.NEAR TERM /TODAY THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS ALONG AND JUST AHEAD OF A SQUALL
LINE WILL ADVANCE INTO OUR WESTERN COUNTIES THROUGH 6 AM...AND
THEN WILL PROGRESS QUICKLY EASTWARD TO A POSITION FROM ALMA TO
WAYCROSS TO LAKE CITY BY 7 AM...AND THEN CONTINUING RAPIDLY
EASTWARD THROUGH THE REST OF THE MORNING HOURS. BASED ON LATEST
HI-RES GUIDANCE...WE EXPECT ACTIVITY TO MOVE INTO THE ATLANTIC
COASTAL COUNTIES BY THE MID-MORNING HOURS...GENERALLY 9-11
AM...AND THEN OFFSHORE BY NOON. AS WAS EXPECTED...INSTABILITY IS
THE LIMITING FACTOR IN THIS POTENTIAL SEVERE WEATHER EVENT...WITH
LATEST LAPS ANALYSIS DEPICTING AROUND 250 J/KG CLOSE TO THE WARM
FRONT OVER INLAND SOUTHEAST GA. A NARROW STRIP OF MAINLY ELEVATED
INSTABILITY EXISTS ALONG THE SQUALL LINE OVER THE FL BIG BEND AND
INTO THE EASTERN GULF OF MEXICO. DAMAGING WIND GUSTS WILL CONTINUE
TO BE THE PRIMARY THREAT WITH THIS ACTIVITY...WITH 60-80 MPH WINDS
POSSIBLE WITHIN STRONGER ACTIVITY. IMPRESSIVE DEEP-LAYER SHEAR
COULD ALSO RESULT IN HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THE MID-MORNING HOURS. ACTIVITY MAY WEAKEN AS IT
APPROACHES THE I-95 CORRIDOR DURING THE MID-MORNING HOURS AS
INSTABILITY ALONG THE COAST REMAINS ELEVATED THROUGHOUT THE
EVENT...BUT SEVERE WEATHER CANNOT BE RULED OUT GIVEN THE
IMPRESSIVE DYNAMICS IN PLACE. ACTIVITY WILL MOVE INTO THE COASTAL
WATERS BY THE LATE MORNING HOURS.

OUR LOCAL PRESSURE GRADIENT WILL REMAIN VERY TIGHT TODAY...WITH
SOUTHWEST WINDS INCREASING TO 20-30 MPH SUSTAINED WITH FREQUENT
GUSTS UP TO 45 MPH IN THE WAKE OF THE MORNING SQUALL LINE. A WIND
ADVISORY WILL GO INTO EFFECT AT 10 AM...WITH WINDY CONDITIONS
EXPECTED THROUGH SUNSET. WINDS WILL GRADUALLY SHIFT TO A WESTERLY
DIRECTION FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON...WITH RAPIDLY CLEARING SKIES EXPECTED FROM WEST TO
EAST. HIGHS TODAY WILL CLIMB TO NEAR 80 ALONG THE I-95
CORRIDOR...AND MID 70S OVER OUR WESTERN ZONES WHERE COLD AIR
ADVECTION WILL NOT SET IN UNTIL THE AFTERNOON HOURS. BREEZY
WESTERLY WINDS ARE EXPECTED OVERNIGHT...GENERALLY SUSTAINED NEAR
10 MPH INLAND AND AROUND 15 MPH AT THE COAST. SOME WRAP-AROUND
MOISTURE WILL PIVOT ACROSS FAR INLAND SOUTHEAST GA
OVERNIGHT...WITH SOME INCREASE IN LOW CLOUDS EXPECTED. LOWS
TONIGHT WILL FALL INTO THE 40S REGION-WIDE.

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
BREEZY WESTERLY WINDS WILL CONTINUE ON THURS...AND DESPITE SUNNY
SKIES...COLD AIR ADVECTION WILL KEEP HIGHS IN THE 60 TO 65 DEGREE
RANGE...WHICH IS 5-10 DEGREES BELOW LATE FEB CLIMO. COLD HIGH
PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS STATES ON THURS
NIGHT...WITH SURFACE WINDS BECOMING WEST-NORTHWESTERLY AND
GRADUALLY DECREASING INLAND BUT REMAINING IN THE 10-15 MPH EAST
OF INTERSTATE 95. LOWS WILL FALL BELOW LATE FEB CLIMO AREA-
WIDE...GENERALLY MID/UPPER 30S INLAND AND LOWER 40S AT THE COAST.
WIND CHILL VALUES EARLY ON FRI MORNING WILL FALL INTO THE LOWER
30S AT INLAND LOCATIONS.

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FAIR AND SEASONABLY COOL WEATHER WILL BE THE RULE THROUGH
SATURDAY AS MUCH OF THE EASTERN CONUS WILL BE UNDER THE INFLUENCE
OF AN UPPER LEVEL LONG WAVE TROUGH AS HIGH PRESSURE ADVANCES FROM
ALONG THE GULF COAST TO EAST OF FLORIDA DURING THE PERIOD ENSURING
A PLEASANT STRETCH OF DRY WEATHER. UNDER MOSTLY SUNNY
SKIES...HIGHS FRI AND SAT WILL ONLY REACH THE UPPER 50S TO THE
LOWER 60S. RADIATIONAL COOLING IS EXPECTED FRI AND SAT
NIGHTS...WITH FROST A GOOD POSSIBILITY INLAND...WHERE LOWS WILL
FALL INTO THE MID 30S BOTH NIGHTS. LOWS AT THE COAST WILL
GENERALLY DROP INTO THE LOWER 40S. DEEP LAYER RIDGING WILL BEGIN
TO DEVELOP ACROSS MUCH OF THE SOUTHEAST SUNDAY THROUGH TUESDAY,
WITH WARMER TEMPERATURES ON TAP. MAX TEMPS TRANSITION FROM THE
UPPER 60S ON SUNDAY TO THE 70S MONDAY THROUGH WEDNESDAY. A SLIGHT
CHANCE OF SHOWERS ARE POSSIBLE BY NEXT WEDNESDAY AS ANOTHER
UPSTREAM SYSTEM MOVES INTO TEXAS WITH A MORE MOIST ONSHORE FLOW
DEVELOPING OVER SE GA AND NE FL.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH AROUND 12Z. SOUTHERLY SURFACE
WINDS WILL INCREASE TO NEAR 15 KNOTS AT THE REGIONAL TERMINALS BY
11Z. LOW LEVEL WIND SHEAR WILL PREVAIL THROUGH AROUND 13Z...AS
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO NEAR 45 KNOTS AT 1500
FT. A SQUALL LINE OF HEAVY SHOWERS AND STRONG TO SEVERE
THUNDERSTORMS WILL APPROACH GNV BY AROUND 12Z...AND WILL PROGRESS
EASTWARD TO IMPACT THE DUVAL COUNTY TERMINALS...SSI...AND SGJ
BETWEEN 13Z-17Z. TEMPO IFR VISIBILITIES ARE EXPECTED DURING THIS
TIME PERIOD. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE POSSIBLE
WITHIN THIS QUICK MOVING ACTIVITY THROUGH 17Z. STRONG WEST TO
SOUTHWEST WINDS WILL CONTINUE THROUGH SUNSET...WITH FREQUENT GUSTS
TO NEAR 35 KNOTS EXPECTED AT ALL OF THE TERMINALS.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT OFFSHORE THROUGH 10 AM.
SMALL CRAFT ADVISORIES WILL GO INTO EFFECT FOR THE NEAR SHORE
WATERS AT 7 AM. A GALE WARNING WILL BE IN EFFECT FOR THE OFFSHORE
WATERS BEGINNING AT 10 AM THIS MORNING. A SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS AHEAD OF A STRONG COLD FRONT WILL PROGRESS
INTO THE COASTAL WATERS BY THE MID-MORNING HOURS...EXITING THE
OFFSHORE WATERS BY THE MID-AFTERNOON HOURS. STRONG WIND GUSTS IN
EXCESS OF 50 KNOTS WILL BE POSSIBLE WITHIN STRONGER ACTIVITY.
FREQUENT GALE FORCE WIND GUSTS WILL CONTINUE OVER THE OFFSHORE
WATERS THROUGH THURSDAY MORNING...AND WILL BE POSSIBLE TODAY IN
THE NEAR SHORE WATERS. SEAS OFFSHORE WILL BUILD TO 7-10
FEET...WITH 4-6 FEET FOR THE NEAR SHORE WATERS. STRONG OFFSHORE
WINDS WILL PREVAIL THROUGH FRIDAY...WITH SCA CONDITIONS NEAR SHORE
EXPECTED THROUGH THURSDAY AND THROUGH AT LEAST THURSDAY NIGHT
OFFSHORE.

RIP CURRENTS: MODERATE RISK TODAY DUE TO PERSISTENT LONG PERIOD
EASTERLY SWELLS. LOW RISK EXPECTED THURSDAY THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  43  60  37 /  60   0   0   0
SSI  78  47  59  41 /  50   0   0   0
JAX  80  45  63  38 /  60   0   0   0
SGJ  80  48  63  41 /  60   0   0   0
GNV  76  44  63  38 /  60   0   0   0
OCF  77  46  63  39 /  60   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COASTAL DUVAL-COASTAL
     NASSAU-COLUMBIA-FLAGLER-GILCHRIST-HAMILTON-INLAND DUVAL-
     INLAND NASSAU-MARION-PUTNAM-ST. JOHNS-SUWANNEE-UNION.

GA...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR WATERS
     FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
     NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
     TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
     20 TO 60 NM.

     GALE WARNING FROM 10 AM THIS MORNING TO 10 AM EST THURSDAY FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM EST THURSDAY FOR COASTAL WATERS
     FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
     COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
     OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL OUT 20 NM.

&&

NELSON/CORDERO/COMBS
Hazardous weather outlook, Feb 24, 4:20 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
420 AM EST WED FEB 24 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-250930-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
420 AM EST WED FEB 24 2016

...TORNADO WATCH IN EFFECT FOR ALL OF INLAND SOUTHEAST GEORGIA AND
PORTIONS OF NORTHEAST AND NORTH CENTRAL FLORIDA THROUGH 10 AM...

...WIND ADVISORY IN EFFECT BEGINNING AT 10 AM...

...GALE WARNING OFFSHORE BEGINNING AT 10 AM...

...SMALL CRAFT ADVISORY FOR THE NEAR SHORE WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PROGRESS
RAPIDLY EASTWARD ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE
VALLEY OF NORTHEAST FLORIDA DURING THE EARLY MORNING HOURS. THIS
LINE WILL MOVE ACROSS THE COASTAL COUNTIES AND NORTH CENTRAL
FLORIDA DURING THE MID TO LATE MORNING HOURS. DAMAGING WIND GUSTS
OF 60-80 MPH...HAIL...AND ISOLATED TORNADOES WILL BE THE PRIMARY
THREATS WITHIN STRONGER ACTIVITY THAT DEVELOPS. THE SQUALL LINE
WILL MOVE INTO THE COASTAL WATERS AROUND NOON...EXITING INTO THE
OFFSHORE WATERS DURING THE EARLY AFTERNOON HOURS.

STRONG SOUTHWEST TO WESTERLY WINDS WILL DEVELOP LATE THIS
MORNING...CONTINUING THROUGH AROUND SUNSET. SUSTAINED WIND SPEEDS
OF 20-30 MPH...WITH FREQUENT GUSTS OF 40-45 MPH...ARE EXPECTED. A
WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND
NORTHEAST AND NORTH CENTRAL FLORIDA FROM THE MID-MORNING HOURS
THROUGH SUNSET TONIGHT.

SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT OFFSHORE THROUGH 10
AM...AND THEN A GALE WARNING WILL BE POSTED BEGINNING AT 10 AM AS
SOUTHWESTERLY WINDS STRENGTHEN...WITH FREQUENT GALE FORCE WIND
GUSTS ANTICIPATED. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT
BEGINNING AT 7 AM THIS MORNING FOR THE NEAR SHORE WATERS.

PERSISTENT LONG PERIOD EASTERLY OCEAN SWELLS WILL CREATE A
MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

GALE WARNINGS WILL REMAIN IN EFFECT FOR THE OFFSHORE WATERS
THROUGH THE MID-MORNING HOURS ON THURSDAY. A SMALL CRAFT ADVISORY
WILL REMAIN POSTED FOR THE NEAR SHORE WATERS THROUGH THURSDAY
AFTERNOON. STRONG OFFSHORE WINDS WILL CONTINUE THROUGH
FRIDAY IN THE OFFSHORE WATERS.

FROST WILL BE POSSIBLE AT INLAND LOCATIONS DURING THE EARLY
MORNING HOURS ON SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Feb 24, 4:32 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 AM EST WED FEB 24 2016

GAZ132-149-241015-
ATKINSON GA-COFFEE GA-
432 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATKINSON AND WESTERN
COFFEE COUNTIES UNTIL 515 AM EST...

AT 431 AM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALAPAHA...OR 11 MILES SOUTH OF OCILLA...MOVING NORTHEAST AT 35 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCED WARNING.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND AMBROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3147 8314 3147 8312 3151 8308 3156 8306
      3161 8306 3161 8305 3162 8304 3163 8301
      3166 8301 3166 8300 3179 8299 3142 8278
      3136 8310 3139 8311 3140 8314 3143 8314
      3146 8315
TIME...MOT...LOC 0931Z 235DEG 32KT 3143 8325

NELSON
Special weather statement, Feb 24, 5:12 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
512 AM EST WED FEB 24 2016

FLZ020>023-GAZ150-162>164-241100-
BAKER FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CHARLTON GA-CLINCH GA-
ECHOLS GA-WARE GA-
512 AM EST WED FEB 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER...HAMILTON...
SUWANNEE...COLUMBIA...SOUTHERN WARE...CENTRAL CHARLTON...CLINCH AND
ECHOLS COUNTIES UNTIL 600 AM EST...

AT 512 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BLUE
SPRINGS TO NEAR MCALPIN...AND MOVING NORTHEAST AT 75 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...JENNINGS...WHITE SPRINGS...FARGO...ARGYLE...
STATENVILLE...SUWANNEE SPRINGS...STEPHEN FOSTER STATE PARK...SUWANNEE
RIVER STATE PARK...TAYLOR...WELLBORN...CROSSROADS...BELMONT...BLUE
SPRINGS...WINFIELD...SUWANNEE VALLEY...OBRIEN AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3063 8314 3077 8313 3120 8248 3068 8205
      3058 8201 3047 8202 3043 8205 3001 8292
      3034 8320 3040 8318 3042 8322 3059 8326
      3063 8329
TIME...MOT...LOC 1012Z 236DEG 64KT 3056 8332 3009 8294

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:10 AM ESTWind AdvisoryJAXBaker, Bradford, Duval, Flagler, Gilchrist, Nassau and 2 more16 hr
Feb 24, 2:33 AM ESTGale WarningJAX31 hr
Feb 24, 5:12 AM ESTSpecial Weather StatementJAXBaker, Columbia, Hamilton, Suwannee48 min
Feb 24, 5:42 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist48 min
Feb 24, 5:54 AM ESTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist51 min
Feb 24, 6:27 AM ESTSpecial Weather StatementJAXAlachua, Baker, Bradford, Clay, Columbia, Union63 min
Feb 24, 6:44 AM ESTSpecial Weather StatementJAXSuwannee31 min
Feb 24, 6:55 AM ESTSpecial Weather StatementJAXBradford, Union35 min
Feb 24, 7:09 AM ESTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Clay, Union36 min
Feb 24, 7:22 AM ESTSpecial Weather StatementJAXDuval, Nassau38 min
Feb 24, 7:25 AM ESTSpecial Marine WarningJAX3 hr
Feb 24, 7:36 AM ESTSevere Thunderstorm WarningJAXBradford, Clay, Duval39 min
Feb 24, 7:38 AM ESTSpecial Weather StatementJAXMarion67 min
Feb 24, 8:15 AM ESTSpecial Weather StatementJAXDuval, Nassau45 min
Feb 24, 8:41 AM ESTSevere Thunderstorm WarningJAXMarion49 min
Feb 24, 8:59 AM ESTSpecial Weather StatementJAXFlagler, Putnam61 min
Feb 24, 9:20 AM ESTSpecial Marine WarningJAX115 min
Feb 24, 9:57 AM ESTSpecial Weather StatementJAXFlagler33 min
Feb 24, 12:15 PM ESTSpecial Weather StatementJAXPutnam45 min
Feb 24, 2:08 PM ESTSpecial Marine WarningJAX2 hr
Feb 24, 4:32 AM ESTSpecial Weather StatementJAXCoffee43 min
Feb 24, 4:45 AM ESTSevere Thunderstorm WarningJAXAtkinson, Coffee45 min
Feb 24, 4:57 AM ESTTornado WarningJAXCoffee, Jeff Davis33 min
Feb 24, 5:35 AM ESTSpecial Weather StatementJAXCoffee, Jeff Davis55 min
Feb 24, 5:46 AM ESTSevere Thunderstorm WarningJAXAppling, Coffee, Jeff Davis32 min
Feb 24, 5:52 AM ESTSpecial Weather StatementJAXAtkinson, Bacon, Pierce, Ware38 min
Feb 24, 6:21 AM ESTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Pierce, Ware39 min
Feb 24, 6:30 AM ESTSpecial Weather StatementJAXWayne30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.